Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment stopped temporarily
Oct 4, 2005

I recently started sustiva/truvada treatment,first of any treatment, after 8 days broke out in rash from neck to toe. Additionally, i was on bactrim, but the doc stopped that temporarily. I havent had any complications VL 28,000 CD4 220. Doc is out of town, and Nurse practictioner told me to stop taking all medicines and take benadryl to calm the rash. Is this a good idea? Ive only been taken the treatment for 11 days...will the HIV become resistant?

Response from Dr. Henry

I am often uncomfortalbe stopping a Sustiva based (also with 3TC or FTC) regimen in the setting of active HIV replication due to concerns about resistance. I often treat through the rash with Tylenol/benadryl/fluids and careful observation with a regimen like yours (more cautious if taking abacavir or nevirapine when the rash can be a clue to a very serious hypersensivity reaction). I would be more persistent regarding either continuing the regimen with symptom side effect management and very careful clinical follow-up or switching to a boosted protease inhibitor based regimen. KH



Previous
Muscle gain
Next
General malaise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement